MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203380
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy, the healicoil peek eyelet got damaged during the insertion.The procedure was completed using a s+n back up device in the same drilled bone hole, no void was left in the patient.There was a delay of less than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The sutures are still run through the anchor but have been pulled from the cannula and untied from the cleat.The anchor is on the device.The anchor has been fractured.Bio debris is present.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A review of the material specifications found that a material certificate of analysis is required.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25210818
Report Number1219602-2026-01462
Device Sequence Number21440919
Product Code MBI
UDI-Device Identifier00885554026313
UDI-Public00885554026313
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203380
Device Lot Number2137919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown